KENNETH MASTER, M.D.
This content is PDF only. Please click on the PDF icon to access.
To the editor: Drs. Frand, Shim, and Williams at Einstein Medical Center have presented us with two excellent discussions on the pathogenesis, clinical course, and pulmonary function results in methadone-induced and heroin-induced pulmonary edema (76:975-979 and 77: 29-35, 1972).
We have had similar findings at Metropolitan Hospital: of 31 patients admitted to the pulmonary intensive care unit in the past 12 months for heroin or methadone overdosage, 23 developed overt pulmonary edema, and 8 did not. Two of the 31 patients had methadone overdosage and developed pulmonary edema. One of the two was a nonaddict who had ingested an unknown
MASTER K. Narcotics and Pulmonary Edema. Ann Intern Med. 1972;77:817. doi: https://doi.org/10.7326/0003-4819-77-5-817_1
Download citation file:
Published: Ann Intern Med. 1972;77(5):817.
Copyright © 2020 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use